Mississippi, 2003

Hail in Mississippi, May 2, 2003

May 2, 2003 · NWS MEG · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$250
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before the first event at May 2, 8:34 AM CST, 4 hours 26 minutes earlier.

Area forecast discussion, May 2, 8:34 AM CST, 4 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
934 AM CDT FRI MAY 2 2003

BRIEF SEVERE WEATHER EPISODE NOW WELL EAST OF FORECAST AREA THIS
MORNING LEAVING PARTLY TO MOSTLY CLOUDY SKIES FOR NOW. BRACING FOR
NEXT ROUND OF SEVERE WEATHER AS FRONTAL BOUNDARY SLOWLY APPROACHES
FROM THE NORTH. CURRENT FORECAST APPEARS TO BE IN GOOD SHAPE SO NO
CHANGES ARE PLANNED AT THIS TIME.

.MEG...NONE.
Hazardous weather outlook, May 2, 2:17 AM CST, 10 hours 43 minutes before
ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017-
020>024-TNZ001>004-019>021-048>055-088>092-030900-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
317 AM CDT FRI MAY 2 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST ARKANSAS...NORTH
MISSISSIPPI...WEST TENNESSEE AND THE MISSOURI BOOTHEEL.

.DAY ONE...TODAY

SCATTERED THUNDERSTORMS WILL DEVELOP OVER THE MID SOUTH TODAY AS A
COLD FRONT MOVES SOUTHEASTWARD ACROSS THE AREA. SOME STORMS MAY BE
SEVERE ACROSS NORTH MISSISSIPPI THIS AFTERNOON WITH ISOLATED SEVERE
THUNDERSTORMS POSSIBLE OVER SOUTHERN PORTIONS OF NORTHEAST ARKANSAS
AND OVER SOUTHWEST TENNESSEE.

.DAYS TWO THROUGH SEVEN...

THUNDERSTORMS ARE EXPECTED AGAIN SATURDAY NIGHT THROUGH MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON.

JCL

In the hours before

Local storm report, May 2, 7:21 AM CST, 5 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
821 AM CDT FRI MAY 02 2003

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0710 AM    DUKEDOM                   TN   0.88 INCH HAIL
05/02/03   WEAKLEY                        REPORTED BY DUKEDOM POST
                                          OFFICE.

0750 AM    PURYEAR                   TN   1.00 INCH HAIL
05/02/03   HENRY                          NICKEL TO QUARTER SIZE
                                          HAIL.

0800 AM    BUCHANAN                  TN   0.88 INCH HAIL
05/02/03   HENRY

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Monroe

When
May 2, 1:00 PM CST to 1:05 PM CST
Where
Monroe County, 3 mi E of Smithville
Measured
1.25 in hail
Property damage
$250
Reported by
TRAINED SPOTTER
Coordinates
34.067, -88.350

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Mississippi in 2003Every state in 2003This day in weather historyWarnings in Mississippi, May 2003

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5357287.